Alert archive / South Carolina / High Surf Advisories in 2021

High Surf Advisory 1, NWS Charleston, SC

March 20, 2021

NWS Charleston, SC issued this high surf advisory at Mar 20, 2021, 3:14 AM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2021, 3:14 AM EDT (07:14 UTC)
Expired
Mar 22, 2021, 2:56 PM EDT
In force
60 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

939 
WHUS42 KCHS 200714 
CFWCHS

Coastal Hazard Message...RESENT
National Weather Service Charleston SC
314 AM EDT Sat Mar 20 2021

GAZ117-119-139-141-SCZ048>051-201515-
/O.NEW.KCHS.SU.Y.0001.210320T0714Z-210322T2100Z/
/O.NEW.KCHS.RP.S.0001.210320T0714Z-210321T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
314 AM EDT Sat Mar 20 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Beaches of Southeast South Carolina and Southeast
  Georgia.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
15 follow-up statements
601 
WHUS42 KCHS 200958
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
558 AM EDT Sat Mar 20 2021

GAZ117-119-139-141-SCZ048>051-201800-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210321T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
558 AM EDT Sat Mar 20 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
221 
WHUS42 KCHS 201404
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
1004 AM EDT Sat Mar 20 2021

GAZ117-119-139-141-SCZ048>051-202215-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210321T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1004 AM EDT Sat Mar 20 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves as high
  as 5 to 7 feet in the surf zone, generally peaking tonight into
  early Sunday. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
124 
WHUS42 KCHS 201933
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
333 PM EDT Sat Mar 20 2021

GAZ117-119-139-141-SCZ048>051-210345-
/O.EXT.KCHS.RP.S.0001.000000T0000Z-210322T0000Z/
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
333 PM EDT Sat Mar 20 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...For the High Surf Advisory, large breaking waves as high
  as 5 to 7 feet in the surf zone. For the High Rip Current Risk,
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through Sunday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
622 
WHUS42 KCHS 202345
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
745 PM EDT Sat Mar 20 2021

GAZ117-119-139-141-SCZ048>051-211200-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210322T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
745 PM EDT Sat Mar 20 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves as 
  high as 5 to 7 feet in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through Sunday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
528 
WHUS42 KCHS 210416
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
1216 AM EDT Sun Mar 21 2021

GAZ117-119-139-141-SCZ048>051-211230-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210322T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1216 AM EDT Sun Mar 21 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves as 
  high as 5 to 7 feet in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through Sunday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
472 
WHUS42 KCHS 210702
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
302 AM EDT Sun Mar 21 2021

GAZ117-119-139-141-SCZ048>051-211515-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210322T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
302 AM EDT Sun Mar 21 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
654 
WHUS42 KCHS 211000
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
600 AM EDT Sun Mar 21 2021

GAZ117-119-139-141-SCZ048>051-211800-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210322T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
600 AM EDT Sun Mar 21 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
851 
WHUS42 KCHS 211426
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
1026 AM EDT Sun Mar 21 2021

GAZ117-119-139-141-SCZ048>051-212230-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210322T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1026 AM EDT Sun Mar 21 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
658 
WHUS42 KCHS 211917
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
317 PM EDT Sun Mar 21 2021

GAZ117-119-139-141-SCZ048>051-220330-
/O.EXT.KCHS.RP.S.0001.000000T0000Z-210323T0000Z/
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
317 PM EDT Sun Mar 21 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 to
  7 feet at times in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
759 
WHUS42 KCHS 220239
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
1039 PM EDT Sun Mar 21 2021

GAZ117-119-139-141-SCZ048>051-221045-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210323T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1039 PM EDT Sun Mar 21 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 
  to 5 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For 
  the High Rip Current Risk, through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
293 
WHUS42 KCHS 220411
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
1211 AM EDT Mon Mar 22 2021

GAZ117-119-139-141-SCZ048>051-221215-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210323T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1211 AM EDT Mon Mar 22 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 to
  5 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT this 
  afternoon. For the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
775 
WHUS42 KCHS 220654
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
254 AM EDT Mon Mar 22 2021

GAZ117-119-139-141-SCZ048>051-221500-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210323T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
254 AM EDT Mon Mar 22 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT this 
  afternoon. For the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
984 
WHUS42 KCHS 220931
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
531 AM EDT Mon Mar 22 2021

GAZ117-119-139-141-SCZ048>051-221745-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210323T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
531 AM EDT Mon Mar 22 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 
  to 6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT this 
  afternoon. For the High Rip Current Risk, through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
906 
WHUS42 KCHS 221633
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
1233 PM EDT Mon Mar 22 2021

GAZ117-119-139-141-SCZ048>051-230000-
/O.CON.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210323T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1233 PM EDT Mon Mar 22 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 
  to 6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...For the High Surf Advisory, until 5 PM EDT this 
  afternoon. For the High Rip Current Risk, until 8 PM EDT this 
  evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
046 
WHUS42 KCHS 221856
CFWCHS

Coastal Hazard Message
National Weather Service Charleston SC
256 PM EDT Mon Mar 22 2021

GAZ117-119-139-141-SCZ048>051-230000-
/O.CAN.KCHS.SU.Y.0001.000000T0000Z-210322T2100Z/
/O.CON.KCHS.RP.S.0001.000000T0000Z-210323T0000Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
256 PM EDT Mon Mar 22 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Dangerous rip currents.

* WHERE...South Carolina Beaches, and Georgia Beaches.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this high surf advisory went out at Mar 20, 12:34 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 20, 12:34 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1234 AM EDT Sat Mar 20 2021

.SYNOPSIS...
High pressure will build in from the north behind a passing
cold front and generally prevail into the middle of next week
while low pressure lingers offshore. A storm system could then
impact the region by late next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Only minor changes were needed for the midnight update.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
Moderate confidence this period. Surface high pressure will prevail
inland while surface low pressure lingers offshore. Meanwhile an
upper trough will continue over the region into Monday before moving
farther offshore. A tight pressure gradient will lead to breezy
conditions through the period, especially near the coast through
Sunday night. Some periodic showers are also expected starting
Saturday afternoon and continuing through Sunday night. Temperatures
will be held down mainly below normal levels due to the chilly air
mass in place along with the clouds and showers.

Lake Winds: Cold advection across the relatively warm waters of Lake
Moultrie could allow for deep mixing of stronger winds just above
the surface to mix down over/near the lake. Thus, gusts could reach
25+ knots into Monday and a Lake Wind Advisory may be needed for all
or portions of the period.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
By Monday night, high pressure will prevail across the area and rain-
free conditions are expected across the area through at least
Tuesday night. Then, a mid-level trough will trek eastward across
the central U.S. and associated moisture could enhance light
showers, mainly across inland areas starting Wednesday morning. For
now, have left POPs below 20%. By late week, rain chances will
slightly increase as a cold front approaches from the west. For
temperatures, a gradually warming trend will occur.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR will prevail at both KCHS and KSAV for much of the 06z TAF
period. A period of MVFR cigs will occur at KSAV through about
08z then rise. Some brief clearing could occur at both terminals
over the next few hours, but this should be short-lived. Gusty
winds will persist with gusts near 20 kt.

Extended Aviation Outlook: High confidence in restrictions Saturday
night into early Monday due to low clouds/showers and then low
confidence in more restrictions thereafter into mid next week. Gusty
winds also expected into Monday.

&&

.MARINE...
Tonight: A wedge of high pressure will spread across the area in
wake of a cold front progressing further to the south while low
pressure persists well offshore. A tight pressure gradient will
result across all local waters through the overnight period, leading
to increasing winds and building seas. Cold air advection
associated with the arriving wedge will likely support north-
northeast winds gusting upwards to 25-30 kt at times and seas
building to 5-7 ft across nearshore waters and 6-9 ft offshore.
A few wind gusts up to 35 kt are possible approaching daybreak
across northern South Carolina waters and offshore Georgia waters.
Small Craft Advisories will remain in place for all local waters
through the remainder of the night.

Saturday through Wednesday: Moderate confidence this period.
Dangerous marine conditions anticipated through early next week as
strong high pressure lingers inland and low pressure lingers
offshore. Solid Small craft Advisory conditions are expected along
with gale force wind gusts, at least across the Charleston nearshore
waters and offshore GA waters. Seas could build to 10+ feet within
the nearshore waters and 13+ feet over the offshore waters.
Conditions will begin to improve Monday night but SCA conditions
could linger into Tuesday at least in the offshore waters as seas
slowly subside below 6 ft.

Rip Currents/High Surf: Strong north to northeast winds will support
a moderate to possibly high risk of rip currents through early next
week. A High Surf Advisory could also be needed this weekend for 5+
foot breaking wave heights at the beaches.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 AM EDT Monday for AMZ330.
     Gale Watch from this evening through Monday morning for AMZ352-
     354.
     Small Craft Advisory until 6 PM EDT this evening for AMZ352-
     354.
     Small Craft Advisory until 8 AM EDT this morning for AMZ350-
     374.
     Gale Warning from 8 AM this morning to 8 AM EDT Monday for
     AMZ350-374.

&&
Hazardous weather outlook, Mar 19, 10:29 PM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1029 PM EDT Fri Mar 19 2021

AMZ330-210230-
Charleston Harbor-
1029 PM EDT Fri Mar 19 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gales: Frequent gusts to gale force are possible over the weekend.
Gale Watches and Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-374-210230-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1029 PM EDT Fri Mar 19 2021

...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-SCZ048>051-210230-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1029 PM EDT Fri Mar 19 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Coastal Hazards: An enhanced risk for rip currents is expected into
early next week. In addition, breaking wave heights of 5 feet or
greater are possible this weekend and thus a High Surf Advisory
could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
210230-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
1029 PM EDT Fri Mar 19 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lake Winds: Wind gusts could reach 25 knots on Lake Moultrie into
Monday and a Lake Wind Advisory could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ352-354-210230-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
1029 PM EDT Fri Mar 19 2021

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:14 AM EDTRip Current StatementCHS64 hr

Nearby

High Surf Advisories in South Carolina, 2021High Surf Advisories in Georgia, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.